Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Cough due to allergy. Is dust the reason? Tried inhaling steam and sugar toe. Help?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 353 Questions
hi i am XXXXXXX from Navi mumbai, india. i have cough due to allergy i feel. i make coughs while switch on the room..the room itself dusty because of the dusty environment due constructions of new flats..its been 3 days i tried steam inhale,steam bathing,and eat sugar toe,chicken soups..then also its not going completely if i sit in ac for 8 hours or more i am havin coughing..
Posted Fri, 8 Jun 2012 in Lung and Chest disorders
Answered by Dr. Neelam Ashish Vanjari 40 minutes later

Thanks for writing in.

Allergic cough though not XXXXXXX is quite troublesome.

First thing in it's treatment is to avoid the allergen. So you can put curtains or frequently vacuum clean your house to minimize dust in your house.

Another easy home remedy is to take a little bit lemon juice and add double quantity of honey. Take this mixture if cough is bothering you too much. This will help soothe and relax your throat. You can keep your throat from getting that dry uncomfortable feeling by drinking hot tea sweetened with honey.

Moisturize the air you breathe. Take a hot shower and breathe in the air from the steam. Keep the air moist in your room by using a vaporizer or humidifier. This will help loosen the mucus and ease your allergic cough.

Drinking more fluids can also help to relieve cough by loosening up the mucous and making it easier for your body to get rid of it through coughing. Take small sips of fluid every time you feel a cough attack coming on.

If still you continue to get cough, you can take an anti-allergy drug like Tablet Cetrizine 10 mg once in a day for 1 week.

If it still persists, you can speak with a physician about other alternatives like inhaled steroids, fexofenadine and diphenhydramine. These are prescription drugs and would require you to be evaluated by a physician in person.
I hope I have answered your query. In case of doubt, I will be happy to help you.
Wishing you good health.
Best regards,
Dr. Neelam.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor